Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 13, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 22, 2022, 2:45 AM PDT for Elko County, Nevada. It took effect at Apr 22, 2022, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2022, 2:45 AM PDT (09:45 UTC)
- In effect from
- Apr 22, 2022, 2:00 PM PDT
- Expired
- Apr 23, 2022, 2:20 AM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS75 KLKN 220945 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 245 AM PDT Fri Apr 22 2022 NVZ031-033-230045- /O.NEW.KLKN.WI.Y.0013.220422T2100Z-220423T1800Z/ Northern Elko County-Southeastern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 245 AM PDT Fri Apr 22 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County and Southeastern Elko County. * WHEN...From 2 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing snow could also reduce visibility, especially along mountain passes and summits. * ADDITIONAL DETAILS...Look for strongest wind to be situated in the eastern section of Elko County were winds could impact that portion of the US-93 and I-80 corridor clear through the overnight of Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
596 WWUS75 KLKN 222047 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 147 PM PDT Fri Apr 22 2022 NVZ031-033-231800- /O.CON.KLKN.WI.Y.0013.220422T2100Z-220423T1800Z/ Northern Elko County-Southeastern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 147 PM PDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County and Southeastern Elko County. * WHEN...From 2 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing snow could also reduce visibility, especially along mountain passes and summits. * ADDITIONAL DETAILS...Look for strongest wind to be situated in the eastern section of Elko County were winds could impact that portion of the US-93 and I-80 corridor clear through the overnight of Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
540 WWUS75 KLKN 230920 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 220 AM PDT Sat Apr 23 2022 NVZ031-033-231030- /O.CAN.KLKN.WI.Y.0013.000000T0000Z-220423T1800Z/ Northern Elko County-Southeastern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 220 AM PDT Sat Apr 23 2022 ...WIND ADVISORY IS CANCELLED... Strong winds that have been seen over portions of Eastern Elko County have diminished through the overnight. Breezy northwesterly winds will still be seen alongside some localized gusty winds around 40 mph, so be cautious if traveling through the area. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 21, 2:46 PM PDT, 11 hours 59 minutes earlier.
Area forecast discussion, Apr 21, 2:46 PM PDT, 11 hours 59 minutes before
Area Forecast Discussion National Weather Service Elko NV 246 PM PDT Thu Apr 21 2022 .SYNOPSIS...A winter storm will impact northern and central Nevada through tomorrow bringing gusty winds, snow and rain to the area. Scattered snow showers are likely into tomorrow evening for most locations as the storm departs. Dry conditions are expected for the weekend and into next week. && .SHORT TERM...Precipitation from a late week coastal storm has reached our area resulting in rain and wind gusts ranging from 25 to 35 mph; higher above 6000 feet. These conditions are expected through the rest of northern and central Nevada into tomorrow afternoon. The greatest chance for heaviest precipitation from this event is expected in eastern Nevada where a winter weather advisory is in effect from late this evening into tomorrow afternoon. This afternoon's precipitation will change to a mixture of rain and snow showers late this evening and into tomorrow morning in valley locations as snow levels drop below 6000 feet when northerly winds bring in cooler air. Snowfall in the valleys continues to range from a trace to an inch in northern Nevada with amounts ranging from 1 to 3 inches along Highway 50 below 6000 feet. Snowfall totals above 6000 feet, including passes and summits of I-80 and Highway 50, could range from 3 to 5 inches. This evening and overnight, wind gusts will range from 40 to 50 mph in eastern Nevada with higher gusts possible on summit locations which could cause blowing snow. Scattered snow showers are possible tomorrow in eastern Nevada before this precipitation exits the state. A slight chance of an afternoon thunderstorm is possible tomorrow in northern and central Nevada. .LONG TERM...Saturday through next Wednesday. There could be some leftover showers on Saturday, mainly in the mountains, as a shortwave drops down the backside of the exiting longwave trof in northwest flow, but otherwise there will just be some clouds around. Highs will be in the mid 40's to upper 50's after a morning low in the 20's. Ridging builds in for Sunday and Monday, bringing fair weather and a warming trend. By Monday, highs will be in the 60's to mid 70's. Lows will be in the mid 20's to mid 30's. An upper ridge amplifies in the central US well into Canada for the remainder of the long term period. This puts Nevada in southwest flow and steers the storms to the north of us. There is a slight chance for a shower near the Idaho border at times, but this is not in the forecast and dry conditions are for the most part expected through the period. There will be some clouds around at times along with afternoon breezes with highs in the 60's and 70's and lows in the 30's. && .AVIATION...A storm system will bring valley rain and mountain snow showers across Nevada this morning starting at KWMC, spreading east and southeastward reaching KELY by late afternoon. More widespread showers and a transition to snow in some valleys is expected tonight into Friday morning mainly south and east of KWMC. These showers will bring occasional MVFR conditions to KWMC, KBAM, KEKO and KELY. While unlikely isolated thunderstorms can impact the northern terminals of KEKO, KWMC, and KBAM during today's afternoon. Mountain obscurations will occur across the silver state with the passage of this system. Gusty southwest winds are also expected across White Pine and northern Nye counties with KELY seeing the strongest winds during the afternoon. Icing and turbulence is a concern with the system so be sure to check the Aviation Weather Center forecast. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon PDT Friday for Northern Elko County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southwest Elko County-White Pine County. && 89/93/93
In the hours before
Local storm report, Apr 22, 1:55 AM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
155 AM PDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM NON-TSTM WND GST 2 W BAKER 39.02N 114.18W
04/21/2022 M59 MPH WHITE PINE NV PUBLIC
DRI STATION DNEP7 (SAGEBRUSH EAST),
ELEVATION 6035 FEET.
&&
86Local storm report, Apr 22, 1:58 AM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
158 AM PDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND GST 4 ENE BAKER 39.04N 114.06W
04/21/2022 M59 MPH WHITE PINE NV MESONET
DRI STATION DNEP8 (SALT DESERT SHRUB),
ELEVATION 5185 FEET.
&&
86Local storm report, Apr 22, 2:00 AM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HIGH SUST WINDS 42 ESE MANHATTAN 38.19N 116.42W
04/21/2022 M43 MPH NYE NV MESONET
STATION CMP26 (WARM SPRINGS SUMMIT),
ELEVATION 7550 FEET.
&&
86Local storm report, Apr 22, 2:06 AM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
206 AM PDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM NON-TSTM WND GST 3 WSW GREAT BASIN NP 39.02N 114.27W
04/21/2022 M71 MPH WHITE PINE NV MESONET
RAWS SITE MTHN2 (MATHER), ELEVATION 9268
FEET.
&&
86Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.